Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 29, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 24, 2022, 9:26 AM CDT for Avoyelles Parish, Rapides Parish, Vernon Parish, Louisiana. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2022, 9:26 AM CDT (14:26 UTC)
- Expired
- Aug 24, 2022, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Avoyelles Parish, LA, Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 48 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 9:41 AM CDT | FLASH FLOOD | 2 Sse Alexandria, LA | WATER COMING INTO HOME. |
| Aug 24, 9:43 AM CDT | HEAVY RAIN 5.98 | 7 Sse Gardner, LA | MESONET STATION GARL1 EVANGELINE GARDNER. |
| Aug 24, 10:00 AM CDT | FLASH FLOOD | 3 Sse Alexandria, LA | PUBLIC REPORTS FLOODING IN THE MARTIN PARK AREA. |
| Aug 24, 10:47 AM CDT | FLASH FLOOD | 2 Sw Alexandria, LA | REPORT FROM MPING: STREET/ROAD FLOODING; STREET/ROAD CLOSED; VEHICLES STRANDED. |
| Aug 24, 11:16 AM CDT | HEAVY RAIN 7.39 | 3 Ne Calcasieu, LA | MESONET STATION FW7908 ELMER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
019
WGUS54 KLCH 241426
FFWLCH
LAC009-079-115-241730-
/O.NEW.KLCH.FF.W.0029.220824T1426Z-220824T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
926 AM CDT Wed Aug 24 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Avoyelles Parish in central Louisiana...
Rapides Parish in central Louisiana...
East Central Vernon Parish in west central Louisiana...
* Until 1230 PM CDT.
* At 926 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Alexandria, Pineville, Glenmora, Alexandria International Airport,
Hineston, Effie, Ball, Lecompte, Elmer, Kingsville, Tioga, Kolin,
Gardner, Paradise, Timber Trails, Poland, Otis, Libuse, Ruby and
Echo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3097 9291 3102 9298 3111 9301 3116 9301
3120 9288 3136 9268 3140 9261 3146 9220
3145 9218 3139 9215 3136 9209 3132 9208
3133 9202 3128 9202 3127 9200 3122 9199
3096 9245 3096 9281
FLASH FLOOD...RADAR INDICATED
$$
K. Kuyper1 follow-up statement
664
WGUS74 KLCH 241440
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
940 AM CDT Wed Aug 24 2022
LAC009-079-115-241730-
/O.CON.KLCH.FF.W.0029.000000T0000Z-220824T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Avoyelles LA-Rapides LA-Vernon LA-
940 AM CDT Wed Aug 24 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT THIS
AFTERNOON FOR NORTHWESTERN AVOYELLES, RAPIDES AND EAST CENTRAL
VERNON PARISHES...
At 940 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is already occurring
with reports of water starting to come into a home.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Alexandria, Pineville, Glenmora, Alexandria International Airport,
Hineston, Effie, Ball, Lecompte, Elmer, Kingsville, Tioga, Kolin,
Gardner, Paradise, Timber Trails, Poland, Otis, Libuse, Ruby and
Echo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3097 9291 3102 9298 3111 9301 3116 9301
3120 9288 3136 9268 3140 9261 3146 9220
3145 9218 3139 9215 3136 9209 3132 9208
3133 9202 3128 9202 3127 9200 3122 9199
3096 9245 3096 9281
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BrazzellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 6:18 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 24, 6:18 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 618 AM CDT Wed Aug 24 2022 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 215 AM CDT Wed Aug 24 2022 Scattered thunderstorms are redeveloping already this morning. Radar estimates over the past 4 days from at some locations are 5 to 10", however most locations are 1 to 5" with lesser amounts near the coast. The ground is generally saturated across a large portion of the area, especially the northern zones. A cold front remains stalled to the north with a very moist air mass in place south of the boundary. PWATs are above the 90th percentile. With the weak convergence and upper divergence in place and the high moisture content, high rain chances are anticipated. While guidance has seemed to somewhat overestimate coverage, widespread convection is expected. Hi-res guidance is indicating fairly high rainfall totals over locations that have received significant amounts over the past few days, plus they are slightly move focused from Jefferson Co through Rapides. Opted to expand the FFA farther south for today. A lull in convection may occur this evening, however another round of wet weather is expected Thursday as the same pattern remains in place. For Friday the weak surface convergence begins to lift northwest, but the overall pattern will remain in place. More rain. && .LONG TERM... (Thursday through Tuesday) Issued at 215 AM CDT Wed Aug 24 2022 Forecast for this weekend into early next week look to remain on the wet side with above seasonal pops each day. The reason will be a relative weakness overhead in the sub-tropical ridge, while southerly flow continues to bring in abundant Gulf moisture. Even though there will be no low level surface boundary around to focus storm development, daytime heating and an active sea breeze should be enough for a good deal of showers and storms from late morning into the afternoon. With the expected extra cloud cover and convection, high temperatures each day are expected to be a little below climo norms. 07/Rua && .AVIATION... (12Z TAFS) Issued at 616 AM CDT Wed Aug 24 2022 Showers and storms will continue to produce lower vis and ceilings through the afternoon. A lull may occur late today, however additional convection may redevelop late tonight along the coast and move inland. SW winds will gradually back to SE during the period. && .PRELIMINARY POINT TEMPS/POPS... AEX 87 74 88 73 / 90 60 80 40 LCH 86 73 86 73 / 90 80 90 60 LFT 85 75 86 75 / 90 70 100 60 BPT 87 74 88 74 / 90 70 80 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...Flood Watch through this evening for LAZ027>033-041>043. TX...Flood Watch through this evening for TXZ180-201-215-216-259>262. GM...None. && SHORT TERM...05 LONG TERM....07 AVIATION...05
Hazardous weather outlook, Aug 24, 3:56 AM CDT, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 356 AM CDT Wed Aug 24 2022 LAZ027>030-TXZ180-201-259>262-250900- Vernon-Rapides-Avoyelles-Beauregard-Tyler-Hardin-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 356 AM CDT Wed Aug 24 2022 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Heavy rain may occur today on already saturated soils. Widespread thunderstorms are expected and some may produce frequent lightning with gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Scattered to numerous thunderstorms are expected each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ031>033-041>043-TXZ215-216-250900- Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia- Jefferson-Orange- 356 AM CDT Wed Aug 24 2022 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Heavy rain may occur today on already saturated soils. Widespread thunderstorms are expected and some may produce frequent lightning with gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Scattered to numerous thunderstorms are expected each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ044-045-052>055-073-074-250900- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron- 356 AM CDT Wed Aug 24 2022 This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Tonight. Widespread thunderstorms are expected and some may produce frequent lightning with gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered to numerous thunderstorms are expected each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-250900- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 356 AM CDT Wed Aug 24 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Scattered to numerous showers and thunderstorms are expected this afternoon and tonight. Stronger storms could produce locally higher winds and seas, along with occasional cloud to water lightning and heavy rainfall reducing visibility to less than one mile at times. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered to numerous thunderstorms are expected each day through the week. Locally higher winds and seas along with occasional to frequent cloud to water lightning and heavy rainfall can be expected with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:49 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu | 4 hr |
| Aug 24, 10:47 AM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 3 hr |
| Aug 24, 1:25 PM CDT | Flash Flood Warning | LCH | Calcasieu | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.